Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


jock itch?
Feb 14, 2012

I have been living with hiv for over four years and have been on medication for the last two. Subsequently, my viral load is undetectable and my CD4 count is 825. A few weeks ago, I noticed a pinkish rash that became somewhat itchy on my left groin and upon using over the counter creams, it seemed not to go away. I was diagnosed by a doctor as having jock itch and was prescribed fluconazole. I used this medication once daily for six days. However, I still seem to notice a discoloration in the area still, although not quite as pink. There seems to be a brownish red line going up along the bottom of my scrotum where the skin meets the groin in the same area. There are also fissures along that line. It does not itch. Is this still jock itch? Could I have something else, perhaps a yeast infection? Should I be seen again by my primary care?

Response from Dr. Henry

Seems unlikely to be due to your HIV regimen (this forum focuses on side effects of HIV treatment). Local fungal infection, chemical or sweat/friction irritation, folliculitis, and other conditions could be involved and often tough to determine (I would often seek help from a dermatologist if unable to provide any benefit). KH



Previous
unexplained knee pain and atripla
Next
Problem with getting Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement